Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sf_2009

Spiro & stomach ulcer

Recommended Posts

I started taking 50mg of spiro 3 weeks ago, bumped up to 100mp after 2 and a few days ago began having classis symptoms of a stomach ulcer - burning or gnawing feeling in the stomach, almost hunger-like pains...that subside after eating but come back a few hours later.

Turns out this can be side effect of spiro which really disappoints me as I feel I am starting to see an improvement in my skin. I have a follow up appt w/my derm tomorrow so I will get a proper diagnosis then - but I am curious if anyone else has had this experience and if so, did you have to stop taking spiro altogether or was the ulcer treatable while continuing the med? Clearly, i must deal with the stomach ulcer as it takes precedence over my acne but I hope this is a side effect that can be treated and then I can continue on the sprio regimen.

Thanks!

Share this post


Link to post
Share on other sites
I started taking 50mg of spiro 3 weeks ago, bumped up to 100mp after 2 and a few days ago began having classis symptoms of a stomach ulcer - burning or gnawing feeling in the stomach, almost hunger-like pains...that subside after eating but come back a few hours later.

Turns out this can be side effect of spiro which really disappoints me as I feel I am starting to see an improvement in my skin. I have a follow up appt w/my derm tomorrow so I will get a proper diagnosis then - but I am curious if anyone else has had this experience and if so, did you have to stop taking spiro altogether or was the ulcer treatable while continuing the med? Clearly, i must deal with the stomach ulcer as it takes precedence over my acne but I hope this is a side effect that can be treated and then I can continue on the sprio regimen.

Thanks!

How did your appointment go? I hope is well. Are you able to continue on Spiro?

Share this post


Link to post
Share on other sites

I've been on 200 mg Spiro for about 2.5 years and have been fine. If you're worried, I'd recommend starting an over-the-counter antiulcer agent such as Tagamet and discussing your concerns with your doctor. Also, you may want to make sure you're taking your Spiro with a meal. Good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×